MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0202
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization in the gastroduodenal artery using ruby coils.During the procedure, a ruby coil would not deploy; therefore, it was removed.The procedure was completed using another coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was separated on the proximal end of the pusher assembly.The pusher assembly was kinked throughout its length.The embolization coil was detached from the pusher assembly and not returned for evaluation.Conclusions: evaluation of the returned device revealed the pet lock was broken and the embolization coil was detached.A broken pet lock indicates that a pull force was applied to the proximal end of the pusher assembly, typically in an attempt to detach the coil with a handle.Since the coil was detached as intended, the root cause of the reported inability to deploy could not be determined.The kinks observed throughout the pusher assembly were likely incidental and may have occurred during packaging for return.The embolization coil and non-penumbra microcatheter mentioned in the complaint were not returned for evaluation.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7162586
Report Number3005168196-2018-00021
Device Sequence Number1497249
Product Code HCG
UDI-Device Identifier00814548013121
UDI-Public00814548013121
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/09/2024
Device Catalogue NumberRBY4C0202
Device Lot NumberF69273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR